Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 124, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2011, 2:52 PM CDT for Jackson County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2011, 2:52 PM CDT (19:52 UTC)
- Expired
- Jun 6, 2011, 3:36 PM CDT
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Jackson County, MS
The radar
The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3013 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS54 KLIX 061952
SVRLIX
MSC059-062045-
/O.NEW.KLIX.SV.W.0124.110606T1952Z-110606T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
252 PM CDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 345 PM CDT
* AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
GEORGE COUNTY...OR 11 MILES SOUTHWEST OF LUCEDALE...AND MOVING
SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3051 8888 3053 8889 3068 8889 3073 8889
3074 8888 3074 8845 3072 8841
TIME...MOT...LOC 1952Z 040DEG 6KT 3077 8867
$$1 follow-up statement
847
WWUS54 KLIX 062036
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT MON JUN 6 2011
MSC059-062045-
/O.CAN.KLIX.SV.W.0124.000000T0000Z-110606T2045Z/
JACKSON MS-
336 PM CDT MON JUN 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JACKSON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED WEST OF JACKSON
COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3051 8888 3053 8889 3068 8889 3073 8889
3074 8888 3074 8845 3072 8841
TIME...MOT...LOC 2035Z 040DEG 6KT 3072 8872
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:01 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 6, 1:01 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 101 PM CDT MON JUN 6 2011 .AVIATION... ...18Z TAF ISSUANCE... PREVAILING VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH 18Z TUESDAY. OCCASIONAL MVFR VISIBILITIES DUE TO LIGHT FOG OR HAZE WILL BE POSSIBLE FROM 11Z TUESDAY TIL MID MORNING TUESDAY. ISOLATED TO SCATTERED CONVECTION MAINLY DURING THE AFTERNOON HOURS COULD IMPACT ANY OF THE TERMINALS...ESPECIALLY BTR...MCB...ASD AND HSA...SO INSERTED TEMPO TS 19Z-23Z THIS AFTERNOON. OTHERWISE...CONVECTION COVERAGE WILL BE SPARSE AND USE VICINITY FOR MSY...HUM...GPT AND NEW. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 6, 11:04 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CDT MON JUN 6 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-071200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1104 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT CONDITIONS WILL CONTINUE THROUGH TUESDAY WITH HEAT INDEX READINGS NEAR 105 DEGREES POSSIBLE DURING THE AFTERNOON. A BETTER CHANCE OF THUNDERSTORMS CAN BE EXPECTED TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND SMALL HAIL. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 6, 2:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
233 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 2 S BATON ROUGE AIRPORT 30.50N 91.15W
06/06/2011 E1.25 INCH EAST BATON ROUGE LA BROADCAST MEDIA
BROADCAST MEDIA RELAYED A REPORT OF HALF DOLLAR SIZE HAIL
AT THE INTERSECTION OF HOLLYWOOD AND PLANK IN NORTH BATON
ROUGE.
&&
BWAGNERLocal storm report, Jun 6, 2:42 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
242 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 8 NNW GULFPORT AIRPORT 30.51N 89.12W
06/06/2011 E1.25 INCH HARRISON MS EMERGENCY MNGR
ICE CUBE SIZE HAIL AT U.S. HIGHWAY 49 AND SCHOOL ROAD
NORTH OF GULFPORT.
&&
BWAGNERLocal storm report, Jun 6, 2:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 15 N KILN 30.63N 89.43W
06/06/2011 E0.88 INCH HANCOCK MS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES NICKEL SIZED HAIL ON HIGHWAY
53...NORTHERN HANCOCK COUNTY.
&&
JSLocal storm report, Jun 6, 2:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 9 NW GULFPORT AIRPORT 30.49N 89.18W
06/06/2011 E0.25 INCH HARRISON MS BROADCAST MEDIA
QUARTER SIZE HAIL AT MISSISSIPPI HIGHWAY 53 AND SHAW ROAD
IN LYMAN.
&&
BWAGNERLocal storm report, Jun 6, 2:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 9 NW GULFPORT AIRPORT 30.49N 89.18W
06/06/2011 E1.00 INCH HARRISON MS BROADCAST MEDIA
QUARTER SIZE HAIL AT MISSISSIPPI HIGHWAY 53 AND SHAW ROAD
IN LYMAN.
&&
BWAGNERLocal storm report, Jun 6, 2:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
251 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 3 S SAUCIER 30.59N 89.14W
06/06/2011 E0.50 INCH HARRISON MS EMERGENCY MNGR
MARBLE SIZED HAIL REPORTED ON OLD HIGHWAY 49 SOUTH OF
SAUCIER.
&&
JSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:52 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 23 min |
| Jun 5, 8:13 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 32 min |
| Jun 6, 1:21 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 54 min |
| Jun 6, 1:54 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 66 min |
| Jun 6, 2:13 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 62 min |
| Jun 6, 2:39 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 66 min |
| Jun 6, 3:21 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 114 min |
| Jun 6, 3:34 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 31 min |
| Jun 6, 3:37 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 53 min |
| Jun 6, 4:26 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.